Alert archive / Illinois / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 64, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 19, 2023, 11:32 AM CDT for Fulton County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2023, 11:32 AM CDT (16:32 UTC)
- Expired
- Apr 19, 2023, 12:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fulton County, IL
The radar
The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081
WUUS53 KILX 191632
SVRILX
ILC057-191700-
/O.NEW.KILX.SV.W.0064.230419T1632Z-230419T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1132 AM CDT Wed Apr 19 2023
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Fulton County in west central Illinois...
* Until noon CDT.
* At 1131 AM CDT, a severe thunderstorm was located near New
Philadelphia, or 15 miles east of Macomb, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4072 9021 4071 9020 4053 9007 4048 9043
4053 9045 4057 9045
TIME...MOT...LOC 1631Z 243DEG 17KT 4054 9040
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Erwin2 follow-up statements
859
WWUS53 KILX 191643
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1143 AM CDT Wed Apr 19 2023
ILC057-191700-
/O.CON.KILX.SV.W.0064.000000T0000Z-230419T1700Z/
Fulton-
1143 AM CDT Wed Apr 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHWESTERN FULTON COUNTY...
At 1143 AM CDT, a severe thunderstorm was located near Fairview, or
12 miles west of Canton, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fairview, Ellisville and Fiatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4053 9030 4061 9037 4068 9028 4072 9021
4071 9020 4055 9008
TIME...MOT...LOC 1643Z 245DEG 23KT 4058 9027
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Erwin762
WWUS53 KILX 191656
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1156 AM CDT Wed Apr 19 2023
ILC057-191706-
/O.EXP.KILX.SV.W.0064.000000T0000Z-230419T1700Z/
Fulton-
1156 AM CDT Wed Apr 19 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FULTON COUNTY
WILL EXPIRE AT NOON CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4053 9030 4061 9037 4068 9028 4072 9021
4071 9020 4055 9008
TIME...MOT...LOC 1656Z 243DEG 17KT 4060 9021
$$
ErwinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 11:16 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 19, 11:16 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1116 AM CDT Wed Apr 19 2023 .SYNOPSIS... Issued at 1234 AM CDT Wed Apr 19 2023 Turning warm and breezy today ahead of an approaching frontal system. Showers and thunderstorms then overspread the region Thursday with a risk for severe weather along the cold front. Much colder temperatures arrive by the weekend, raising concerns for widespread frost. The pattern then remains seasonably cool into next week. && .UPDATE... Issued at 1116 AM CDT Wed Apr 19 2023 Quick update to the forecast for isolated shower and storm occurring northwest of the IL river this morning. For now, thinking is it will not last long and remain west of the river and weaken as it moves east. Update will be out shortly. && .SHORT TERM...(Through Thursday) ISSUED AT 1234 AM CDT Wed Apr 19 2023 A surface warm front will move northward across central Illinois this morning in response to strong mid-level shortwave energy lifting across the Plains. Broad warm advection will boost regional temperatures into the upper 70s both today and Thursday with low 80s not out of the question. Winds shift to S/SW within the warm sector with afternoon gusts occasionally exceeding 35 mph today and 45 mph Thursday as the pressure gradient tightens ahead of an impending storm system. Deepening southwest flow over the Plains will help advect an EML into the Mid-Mississippi Valley today, steepening mid-level lapse rates and facilitating a more buoyant air mass. Despite the improving thermodynamics aloft, a stout mid-level cap will preclude thunderstorm development today across central Illinois. There's at least some concern that scattered strong storms could develop north of a Macomb-to-Champaign line as early as Thursday morning. Several members of the HREF depict enhanced outflow from nocturnal upstream convection moving into the area beneath a 40 kt LLJ and incoming mid- level shortwave impulse. With these features coming together in a favorable MUCAPE (1500 J/kg) and Shear (30+ kts) environment, we couldn't rule out a couple severe storms capable of both hail and wind damage. If such a conditional threat materializes, it would surely muck up the environment ahead of the cold front later in the day -- but in some places (north of the aforementioned line) and not others (along/south I-72). Regardless of the potential convective debris tomorrow morning, the near surface environment really turns over as a narrow ribbon of 60 degF dewpoints advects northward into the region ahead of the cold front. This, along with decreasing mid- level heights and some breaks in the clouds, should help erode CINH and allow for convection to initiate along and ahead of the cold front. Latest HREF guidance highlights convective initiation occurring sometime between 19-21z/2-4pm as the front is pushing across NE MO and SE IA. With an increasingly unstable boundary layer, characterized by 1000-2000 J/kg SBCAPE, and enhanced deep- layer shear (40 kts) from an intrusive 500-mb speed max, supercell development remains likely. Though, as shear increases and becomes more unidirectional, it will become difficult for supercells to remain discrete as the front pushes into west central Illinois. CAMs indicate storms will grow upscale into a QLCS as they push east of the I-55 corridor by early evening. As additional hi-res guidance becomes available today and tonight, we should get a better handle on storm mode and associated hazards. But given the somewhat limited moisture return (Td's 55-60 degF) and relatively skinny CAPE profiles, central Illinois probably doesn't get thumped too hard by this one. .LONG TERM...(Friday through Tuesday) ISSUED AT 1234 AM CDT Wed Apr 19 2023 There's been a notable shift in guidance over the last couple model runs with the main suite of global deterministic solutions now in excellent agreement with the position of the cold front by Friday morning -- and it's further south/east. This effectively sharpens the precip gradient and pushes it closer to I-70, leaving most of central Illinois with a dry day on Friday. The heavier axis of precip now clearly favors Indiana and the Ohio River Valley. This doesn't mean the weather won't be lousy for Illinois. We'll be met with a strong cold air advection regime as winds veer northerly on the back side of the departing storm system. Temperatures by Friday night are expected to crash into the upper 30s, with daily highs both Saturday and Sunday struggling to break the 50 degF mark. Meanwhile, overnight lows are forecast to fall into the lower 30s this weekend, likely summoning another round of Frost/Freeze headlines--particularly Sunday night as high pressure shuts off the winds. While a modest warmup is then expected into next week, NBM guidance keeps temperatures a touch below climatology/normal with afternoon highs near 60 degF. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 543 AM CDT Wed Apr 19 2023 Wind will be the biggest challenge for pilots flying in and out of the regional aerodromes over the next 24 hours. Conditions become gusty today as the pressure gradient begins to tighten in advance of an incoming storm system. Afternoon gusts may occasionally exceed 30 kts, becoming less frequent this evening. Then, as a a low-level jet (LLJ) veers into the region overnight, 40-50 kts of low- level wind shear (LLWS) may become prevalent about 2 kft AGL. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA AVIATION...MJA
Hazardous weather outlook, Apr 19, 5:33 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 533 AM CDT Wed Apr 19 2023 ILZ027>031-036>038-040>042-047>051-201045- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- 533 AM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Today and tonight. South winds will gust 30-40 mph this afternoon. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. A few thunderstorms are possible tonight, primarily for areas west of I-55. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35-45 mph on Thursday. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. Thunderstorms are likely Thursday afternoon. Some of the storms could be strong to severe, with damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-052>057-061>063-066>068-071>073-201045- De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 533 AM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. South winds will gust 30-40 mph this afternoon. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35-45 mph on Thursday. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. Thunderstorms are likely Thursday afternoon and evening. Some of the storms could be strong to severe, with damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:58 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 32 min |
| Apr 19, 12:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Tazewell | 30 min |
| Apr 19, 12:41 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 34 min |
| Apr 19, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 7 min |
| Apr 19, 4:01 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 29 min |
| Apr 19, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.